#Autism, #Anxiety and Tenex

      4 Comments on #Autism, #Anxiety and Tenex


In the morning, we have to take Elliott to see Dr. Reynolds and discuss his medications. This is going to be a serious discussion because we have some serious concerns about the anti-anxiety medication.

Elliott has become rather aggressive

image

while on the Tenex.  He has been self-injuring and losing his temper quite a bit and this is very much out of character for him.



Instead of addressing the anxiety, it seems to be making things worse.

What’s the point of him taking it if it isn’t going to help?  The answer of course is, there is no point.

I’m thinking that it might be best to pull him off of anti-anxiety medications altogether because he keeps having adverse reactions.



Hopefully we will get some answers and options in the morning.

Take a second and answer the poll

Is school a positive experience for your child with Autism?

Facebook Profile photo

About Rob Gorski

Father to 3 with Autism and husband to my best friend. Oh...and creator fo this blog. :-)

  

4
Leave a Reply (Login to the site or comment as a guest)

Please Login to comment
avatar
2 Comment threads
2 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
3 Comment authors
lostandtiredGildaMSanchezMary Franzen Costello Recent comment authors

This site uses Akismet to reduce spam. Learn how your comment data is processed.

  Subscribe  
newest oldest most voted
Notify of
Mary Franzen Costello
Guest
Mary Franzen Costello

Maybe a straight anti depressant would b easier on him.

Rob Gorski
Admin

@Mary Franzen Costello we might look at that after he’s off the TENEX.

GildaMSanchez
Guest
GildaMSanchez

Rob Gorski I think an SSRI should be considered and dosage of Tenex and other stimulant medication carefully monitored. There is a theoretical neurotransmitter model of  Aggression and Impulsivity that I can refer to you on my FB page. Basically, aggression/impulsivity is caused by overly raised levels of Norepinephrine, Glutamate, and Dopamine while there are decreased levels of GABA (gamma-aminobutyric acid) and Serotonin. Ask his doctor about this.

Rob Gorski
Admin

@GildaMSanchez @Rob Gorski that’s a good point. The problem is that he freaks out on SSRI’s. They are off limits. 🙁